Archiv der Mathematik

, Volume 99, Issue 4, pp 345–351 | Cite as

On the distribution of solutions to polynomial congruences



We use a result of É. Fouvry about the distribution of solutions to systems of congruences with multivariate polynomials in small cubic boxes and some ideas of W. Schmidt to derive an asymptotic formula for the number of such solutions in very general domains.

Mathematics Subject Classification (2010)

Primary 11D79 Secondary 11K38 


Multivariate congruences Polynomials Distribution of points Well-shaped domains 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ayyad A., Cochrane T., Zheng Z.: The congruence x 1 x 2x 3 x 4 (mod p), the equation x 1 x 2x 3 x 4 and the mean value of character sums. J. Number Theory 59, 398–413 (1996)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    M.-C. Chang, J. Cilleruelo, M. Z. Garaev, J. Hernández, I. E. Shparlinski, and A. Zumalacárregui, Concentration of points and isomorphism classes of hyperelliptic curves over a finite field in some thin families, (available from
  3. 3.
    J. Cilleruelo, M. Z. Garaev, A. Ostafe, and I. E. Shparlinski, On the concentration of points of polynomial maps and applications, Math. Zeitschrift (to appear).Google Scholar
  4. 4.
    Granville A., Shparlinski I. E., Zaharescu A.: On the distribution of rational functions along a curve over \({\mathbb{F}_p}\) and residue races.. J. Number Theory 112, 216–237 (2005)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Fouvry É.: Consequences of a result of N. Katz and G. Laumon concerning trigonometric sums. Israel J. Math. 120, 81–96 (2000)MathSciNetMATHGoogle Scholar
  6. 6.
    Fouvry É., Katz N.: A general stratification theorem for exponential sums, and applications. J. Reine Angew. Math. 540, 115–166 (2001)MathSciNetMATHGoogle Scholar
  7. 7.
    Lang S., Weil A.: Number of points of varieties in finite fields. Amer. J. Math. 76, 819–827 (1954)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Luo W.: Rational points on complete intersections over \({\mathbb{F}_p}\) . Internat. Math. Res. Notices 1999, 901–907 (1999)MATHCrossRefGoogle Scholar
  9. 9.
    Schmidt W.: Irregularities of distribution. IX. Acta Arith. 27, 385–396 (1975)MATHGoogle Scholar
  10. 10.
    Shparlinski I. E.: On the distribution of points on multidimensional modular hyperbolas. Proc. Japan Acad. Sci., Ser.A 83, 5–9 (2007)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Shparlinski I. E.: On a generalisation of a Lehmer problem. Math. Zeitschrift 263, 619–631 (2009)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Shparlinski I. E.: On the convex hull of solutions to polynomial congruences. J. Number Theory 132, 254–257 (2012)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Shparlinski I. E., Skorobogatov A. N.: Exponential sums and rational points on complete intersections. Mathematika 37, 201–208 (1990)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Skorobogatov A. N.: Exponential sums, the geometry of hyperplane sections, and some Diophantine problems. Israel J. Math. 80, 359–379 (1992)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Weyl H.: On the volume of tubes. Amer. J. Math. 61, 461–472 (1939)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Zumalacárregui A.: Concentration of points on modular quadratic forms, Intern. J. Number Theory 7, 1835–1839 (2011)MATHCrossRefGoogle Scholar

Copyright information

© Springer Basel 2012

Authors and Affiliations

  1. 1.Department of ComputingMacquarie UniversitySydneyAustralia

Personalised recommendations